MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
VNMC4034C200TU |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Arrest (1762)
| Date of Event |
02/21/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant iis bifurcate stent graft system and four valiant navion ((b)(6)) stent grafts were implanted in the endovascular treatment of a aneurysm on (b)(6) 2019.A valiant ((b)(6)) stent graft was also implanted 3 months later and another valiant graft (b)(6) subsequently implanted approximately 8 months post the index procedure.It was reported approximately 9 months post the index procedure follow up ct identified a type iiia endoleak was noted at the abdominal aortic stent which extends superiorly into the distal thoracic aorta.9.5x7.8cm.Ct at 12 months showed there was a patent endovascular stent which extends from the distal aortic arch into the infrarenal abdominal aorta, there is a persistent large type iii el of the abdominal aortic stent which extends superiorly into the distal thoracic aorta, stable in size compared to previous images.8.4x7.0cm.Intervention was then performed where embolization with coiling was performed.A ct post intervention approximately 16 months post the index procedure showed a new type i endoleak originating at the level of the proximal thoracic endograft.The previous type iii endoleak went from 8.5cm to 9.6cm.Embolization was performed again.Follow up ct showed the type i endoleak was persistent, multiple embolization coils were noted.There was a re demonstration of extravasation of contrast from the proximal portion of the thoracic endograft along the anterior and interior aspects of the excluded aneurysm.The excluded aneurysm sac measures 10.9 cm tr by 8.9cm ap which is increased compared to 8.9 x 8.7 cm previously.Approximately 17 months post the index procedure fem bypass to celiac and sma was performed to treat the endoleak.On the same date , the patient went into cardiac arrest and experienced hemorrhagic shock, coagulopathy, cardiorespiratory arrest before expiring.Per the physician the cause of the event could not be determined.No additional clinical sequelae were provided and the patient is expired.
Additional Manufacturer Narrative
Additional information received : corelab have reviewed follow-up ct imaging which were taken 1 year and 4 months post the index procedure and identified a new undetermined type endoleak.Fracture, stent ring enlargement, stent right migration and aortic diameter were not examinable due to poor scan region.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.